Clozapine-induced late leukopenia

Z. Latif, M. A. Malik, F. Jabbar, Y. Ahmed, C. McDonough

Research output: Contribution to journalArticle

Abstract

A patient with a 28-year history of schizophrenia was treated with a wide range of antipsychotic medications since diagnosis. She had experienced no clinically significant symptomatic relief until she commenced treatment on clozapine. Her psychotic symptoms, self care, and general sense of well-being improved significantly. After 6 years of successful treatment, she developed leukopenia and clozapine was discontinued. The following issues will be discussed in the article: rechallenge with clozapine following leukopenia during previous therapy and the choice of and haematological monitoring needs with other antipsychotic medications after clozapineinduced blood dyscrasia.

Original languageEnglish (US)
Pages (from-to)139-141
Number of pages3
JournalIrish journal of medical science
Volume181
Issue number1
DOIs
StatePublished - Mar 2012

Keywords

  • Agranulocytosis
  • Blood dyscrasia
  • Clozapine
  • Leukopenia
  • Neutropenia
  • Rechallenge with clozapine

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Clozapine-induced late leukopenia'. Together they form a unique fingerprint.

  • Cite this